Page 1 of 1

No protein in the urine but kidneys not improving

PostPosted: Mon Jul 17, 2017 8:25 pm
by Demeris
Hi all,

I am seeking advice. I have supposedly Kidney disease stage 3 due to decades of lithium intake; 6 month ago I have replaced lithium with another drug. My curreny GFR is 38 and three months ago I had GFR 44, the cretinine level is 134 (so more than 50umol/L above average). Furthermore, my recent Urine albumin test hasn't reported any anormality. What does it mean that I have no albumin in the urine? Is it a good sign? Is there anybody that can explain these readings?

Also, I have heard that Sodium bicarbonate can help healing the kidneys, has anybody had any first-hand experience with this? I would greately appreciate any help because I don't know what to do to heal my kidneys.

Re: No protein in the urine but kidneys not improving

PostPosted: Mon Jul 17, 2017 10:05 pm
by Daisy4246
You are better off speaking to a kidney specialist who will be able to advise and maybe precscribe something to slow the decline. I was told kidneys don't actually heal but we are all very different and your numbers are not too bad so you are most likely still far away from dialysis.
However l emphasis that you need to speak to a renal specialist or your own doctor.
Best of luck.

Re: No protein in the urine but kidneys not improving

PostPosted: Tue Jul 18, 2017 3:55 pm
by wagolynn
Hi Demeris,

As mentioned above, talk to your consultant about your results, they have all the relevant information about your condition.

Bicarbonate of soda, is usually used in haemodialysis as a buffering agent for your blood.
As I understand it, the blood goes acid during haemodialysis, the bicarb is used to control this.

I am afraid, when looking on the internet we must be very careful about any information we see, always check with your consultant/doctor before acting on any 'cures'.

Re: No protein in the urine but kidneys not improving

PostPosted: Tue Jul 18, 2017 9:01 pm
by Demeris
Thanks a lot for your replies, I'll talk with my GP and see what he suggests :|